I am looking for something to take for my anxiety. I have been terrible today and I feel it inside. I am like all twitchy and feel weird. I went off of a sleeping pill, anxiety pill and anti-depressants after the first 4 months of being clean. I wanted to get off everything. Anyway I am not sleeping much at all, every other night I am getting about 5 or 6 hrs of broken sleep. I am up to bathroom about 20 times a night. I can feel the anxiety coming back on full force. My husband and I had a little spatter about my attitude today. It was like as soon as he asked me to do something that the anxiety set in. I really did not even mind doing it, but I flew off and spit out a few choice words. I had noticed this several times a day since about a week ago. I am really cleaner than I have been in my life, I am only on BP med, diabetic medication and suboxone. I am like off 10 pills all together and I love that I am not shoving all those pills in my mouth everyday. But I need help sleeping I have tried melatonin and over the counter sleep aids and no results.
I am wondering if I could get some ideas on some natural things I could take to help with the sleep and the anxiety. I really hate to start taking another anti-anxiety pill again. I am feeling good about myself right now and adding back medicines is not a choice. I know no one has died from too little rest and I am handling that, but probably not helping with anxieties.
Yeah, lack of sleep doesn't help with anxiety at all... and anxiety itself is a vicious cycle we keep feeding with our anxiety and fears.. so apart from some natural remedy i would advice you take those steps that little by little help to break the cycle. Cognitive Behaviour Therapy is what helped me the most to handle my anxiety under control last year, if your insurance can cover it, don't hesitate and go for it :)
As for now,... i took valerian root for anxiety, check there are no interactions with your meds... You could go for a walk in the evenings to relax yourself and take a relaxing hot bath before going to bed, hot water will calm the nerves endings of our extremeties and will relax your mind... it is really important that you can break the cycle of obssesive thoughts and fears...don't run away of those thoughts, face them with some calming thinking and rational thoughts.... I don't know if you have tried melatonin ( it is natural and it works on the dark )... i have read there is also some stuff with relaxing ingredients called Hylands Calm Forte ... or any relaxing tea....
I won't say those are instant solutions but anxiety is conquered only little by little and sticking to things like those above, wish you the best here , Janet :)
I feel your pain maybe now is not the best time to go off your anxiety med. remember your off alot of other drugs now and those opiates,alcohol,pot etc. are such important drugs to stay off and such a daily struggle for you and me.I am not sure i coulddo this without my xanax I had my doctor cut my dose in half I went went 3 .5"s to 2 >25s and this is enough to hel me I could take 3 .25's a day but usually I only take 2 at night and only one during the occasionally when I have a bad day or an upsetting incident. I know you are trying to get off all things but as long as we have gotten off the worse drugs maybe we don't have to beat our self over the few to make it easier. Deb Day 43 and it's my birhtday. Good Luck!!!!!
Remember it's not you it's symptoms of withdrawal that bring back all this anxiety and carn't sleep etc. You are going cold turkey like me unfortunately and this means withdrawals are more severe emotionally and physically. My Dr made a mess of me !!
Sounds like you have done too much too soon, slowly, slowly is best !!
Wish I could turn back the clock and do it that way !!!!
Hope you are ok and not suffering too much !!!
I take Super Snooze by Sundown naturals. It contains:
And a list of other natural vitamins.
During my first few days after quitting, I had absolutely no sleep and I was taking just the melatonin every night. When I started the super snooze, I immediately was able to sleep at least 6-8 hours a night. It says to take one capsule, but I found that two does the trick for me. It seemed to help with the restless legs somehow too! Maybe I was just sleeping so well that I didn't notice the restless legs IDK? Good luck!
This super snooze seems good, SCtranspose... I have googled to see why it helped with your legs and it has got magnessium +calcium and it has the ingredients of the Hylands calm forte plus the valerian and the melatonin.... plus Ltaurine and inisotol
right, sara, i would think that everything could alter the effect of some meds even food... my mother is taking a med to "thin" the blood because she has a heart dysfunction... she can not eat tomatoes nor chocolate because they are rich on K vitamin... this week she told me that the blood tests gave a different result because she had been eating tomatoes for some time ( not even a lot of ) and the doctor changed the dose of her med because of this. Go figure, something so good and healthy as tomatoes had an effect because of her condition !! :)
i have read while googling the ingredients of the super snooze that Ltaurine and inisitol are good for the liver and to keep a healthy level of insulin, so it would be great for anyone but if she is taking some meds because she is diabetic, maybe they would have some effect, i don't know and i don't know either if so many calming ingredients can have an effect on the Bp med she is taking too..... so it is better, Janet , before taking anything if you check with your doc.
he won't be happy then , like my mother .... she loves them.
i didn't know it either and when she told me i researched this K vitamin and in german it is called Koagulationsvitamin so yeah, if anyone is taking thinning meds i understand that eating food rich on k vitamin can thin the blood even more and could be dangerous in the case of a fall or a cut or whatever accident...
sorry, i explained not very well this Koagulationvitamin last post...K vitamin helps with hemorrhaging but can interfer with the dose of the thinning meds that the person needs and it is very important taking the correct dose because of the risk of any accident or a fall or a cut...
Thanks everyone for all the suggestions. I think some did not know that I have been clean for almost 5 months and that I did not take the suboxone until the 4 month clean. I have been off the anxiety drugs for about 2 months and the anti-deressant for 1 month.. I hate to start back on them again after such a long time.
I am planning on trying to stay natural and then I will go from there if I don't find anything to help me. My vomiting finally stopped and it was proabably because I backed myself off the suboxone by 8mgs in a matter of 2 days. Doctor had me go back to 16 and wow, I don't vomit and nausea went away also. Constipation, miralax helped and lots of high fiber cereal. I will not let that get out of control again. I do have high blood pressure and I am a diabetic, only take the meteforman for it. I did read when I was researching the suboxone that some natural substances could interfere with the med. so I will consult at least the pharmacist. Dr if I can reach him. I hate calling there they keep offering sleeping pills which I am not ready to try yet. Last night 0 sleep so hopefully a little more will come my way tonight and yes I should try my shower or bath in evening, I usually take it in am and if sweating a lot will take earlier in evening. I will try soaking tonight and take some benedryl also until I can get to drug store tomorrow. I am really into getting and staying clean this time. Different than other times I tried to get clean.
I have really found some support here and I appreciate everyone taking time to help with all their great advice and support. I am going to free myself of addiction and put it to rest somewhere in the back of my mind forever.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.